U.S. doctors online nowAsk doctors free
AL
A 21-year-old female asked:

If on an antibiotic for uti and have menstrual cycle 4 days after done with antibiotic and taking tricyclen bc are you safe from getting pregnant?

1 doctor answer3 doctors weighed in
Dr. Jane Van Dis
Obstetrics and Gynecology 18 years experience
Yes: The only antibiotic that has been shown to decrease effectivness of birth control pill is rifampin, which i doubt is an antibiotic that you are on as it's rarely used, and definitely isn't an antibiotic for uti. No worries, just keep taking your pill as normal. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 17, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.